MAUDE Adverse Event Report: CETERIX ORTHOPAEDICS, INC NOVOCUT SUTURE MANAGER; ACCESSORIES,ARTHROSCOPIC

CETERIX ORTHOPAEDICS, INC NOVOCUT SUTURE MANAGER; ACCESSORIES,ARTHROSCOPIC
Catalog Number CTX-C001
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H2: additional information on: b5.
 
Event or Problem Description
It was reported that during a meniscus repair surgery, the novocut suture manager was unable to cleanly cut the suture tail of the fast-fix flex, leading to straggles edges and the fast-fix flex implants had to be removed.Both implants were removed from inside the patient using arthroscopic grasper to pull it back through the meniscus.The procedure was completed with an alternative s+n knot pusher/suture cutter was used for further fast-fix anchor placement.There was a surgical delay of less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was not returned with any original packaging.There are signs of use including bio debris.A functional evaluation showed the suture cutter will not cut a reference suture.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.However, no distinct trend has been identified.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate the root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include excessive force on the device, attempted correction of a damaged device, or an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that during a meniscus repair surgery, the novocut suture manager was unable to cleanly cut the suture tail of the fast-fix flex, leading to straggles edges and the fast-fix flex implants had to be removed.Both implants were removed from inside the patient using arthroscopic grasper to pull it back through the meniscus.The procedure was completed with a s+n back up device.There was a surgical delay of less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
NOVOCUT SUTURE MANAGER
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
Manufacturer (Section G)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21631882
Report Number3009131204-2025-00002
Device Sequence Number7547458
Product Code NBH
UDI-Device Identifier00853541006129
UDI-Public853541006129
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2026
Device Catalogue NumberCTX-C001
Device Lot NumberM240124
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer03/19/2025
04/24/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date03/20/2025
04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale